Alert archive / Michigan / River Flood Warnings in 2015

River Flood Warning 2, NWS Gaylord, MI

June 17, 2015Wexford County, Michigan

NWS Gaylord, MI issued this river flood warning at Jun 17, 2015, 4:34 AM EDT for Wexford County, Michigan. It was in force for 5 hr.

The area

The outline as issued.

The facts

Issued
Jun 17, 2015, 4:34 AM EDT (08:34 UTC)
Expired
Jun 17, 2015, 9:30 AM EDT
In force
5 hr
Issued by
NWS Gaylord, MI
Area
Storm-based polygon
Flood severity
Minor

County Wexford County, MI

The radar

The NCL Michigan radar (KAPX), 90 km from the middle of the area, began a volume at 08:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Manistee River near Sherman (SHRM4).

Action stage
14 ft
Minor stage
15 ft
Moderate stage
16 ft
Major stage
17 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 04124000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

801 
WGUS43 KAPX 170834
FLWAPX
 
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE GAYLORD MI
434 AM EDT WED JUN 17 2015

...The National Weather Service in Gaylord has issued a flood warning
for the following rivers in Michigan...

  Manistee River near Sherman AFFECTING Wexford County

.Recent showers in and around the Manistee river basin has led to 
rising river levels. The river is expected to crest just above flood
stage later this morning before gradually falling back below flood
stage by this evening.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety message...

Persons in the warned areas should take steps to protect property 
from rising water levels.

The National Weather Service in Gaylord will issue another statement 
on this developing situation as new information becomes available.

&&

MIC165-171330-
/O.NEW.KAPX.FL.W.0002.150617T0834Z-150617T1330Z/
/SHRM4.1.ER.150617T0715Z.150617T0730Z.150617T0730Z.NR/
434 AM EDT WED JUN 17 2015

The National Weather Service in Gaylord has issued a 

* Flood Warning for 
  The Manistee River near Sherman.
* until this morning....
* At  3:30 AM Wednesday the stage was 15.0 feet.
* Flood stage is 15.0 feet.
* Forecast...The river will continue to fall to below flood stage by 
  early this morning.
* Impact...At 15.0 feet...Flooding begins around the Wilderness Canoe 
  livery along left bank of river just downstream of M-37 bridge.

 
&& 
 
                   FLD      OBSERVED               FORECAST 7AM
LOCATION           STG    STG  DAY  TIME       Thu     Fri     Sat

Manistee River
  Sherman           15   15.0  Wed 03 AM      14.2    13.9    13.7


&&


LAT...LON 4451 8552 4436 8552 4434 8569 4438 8580
      4447 8580                       



$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gaylord, MI wrote its last area forecast discussion before this river flood warning went out at Jun 17, 2:50 AM EDT, 1 hour 44 minutes earlier.

Area forecast discussion, Jun 17, 2:50 AM EDT, 1 hour 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
250 AM EDT WED JUN 17 2015

.NEAR TERM...(TODAY THROUGH TONIGHT)
ISSUED AT 217 AM EDT WED JUN 17 2015

IMPACT WEATHER: NONE.

...QUITE SMALL CHANCES FOR LIGHT RAIN SHOWERS...

SYNOPTIC PATTERN AND OBSERVATIONS:

EARLY THIS MORNING...SFC HIGH PRESSURE WAS SHIFTING EAST
UNDERNEATH A FAST WESTERLY FLOW ALOFT. A VERY SHALLOW/BROAD
SHORTWAVE WAS SEEN RIPPING ACROSS THE DAKOTAS...SPREADING CLOUDS
INTO NRN MICHIGAN...AND LIGHT RAIN/SPRINKLES ACROSS MN/WI. LOW
LEVELS WERE QUITE DRY ACROSS THE NRN TIER OF THE COUNTRY DUE TO
THE GULF BEING BLOCKED OFF. UPSTREAM...A BETTER SHORTWAVE WITH
STEEPER LAPSE RATES ALOFT...AND AN ASSOCIATED COLD FRONT WAS
POSITIONED ACROSS CENTRAL CANADA. THIS WAS RESULTING IN A BAND OF
SHOWERS...WHICH WAS SLOWLY SINKING ESE.

SYNOPTIC PATTERN EVOLUTION AND ASSOCIATED WEATHER:

NOT A WHOLE LOT TO HAPPEN IN NRN MICHIGAN THROUGH TONIGHT. HIGH
CLOUDS ACROSS THE REGION TODAY WITH TEND TO THIN OUT DURING THE
DAY AS THE ASSOCIATED SHALLOW WAVE BECOMES EVEN MORE SHALLOW AND
ILL-DEFINED. WINDS DO SHIFT MORE SOUTHERLY BUT REMAIN LIGHT
ENOUGH FOR THE DEVELOPMENT OF LAKE BREEZES. THE LOWER LEVELS OF
THE ATMOSPHERE REMAINS DRY...AND MODIFYING SOUNDINGS REVEALS HOW
BAD MODEL DEW POINTS ARE FOR THIS AFTERNOON (NO SURPRISE THERE).
BOTTOM LINE...HIGHLY DOUBT THAT ANYTHING CAN SPARK OFF AS FAR AS
SHOWERS ARE CONCERNED. MAYBE A SPRINKLE OUT OF THE BETTER CUMULUS
BURIED WITHIN INLAND WEAK LOW LEVEL CONVERGENCE. THERE IS LIKELY A
BETTER CHANCE FOR A SPRINKLE ACROSS EASTERN UPPER...WHERE DEEPER
MID LEVEL MOISTURE FROM THE WAVE WILL RESIDE. THIS COULD BE
FOCUSED IN THE INLAND CONVERGENCE FROM THE LAKE BREEZES.

TONIGHT...MAYBE SPRINKLES IN THE ABOVE MENTIONED AREAS CONTINUES
IN THE EVENING...OTHERWISE RATHER UNEVENTFUL UNTIL POSSIBLY LATE
TONIGHT AHEAD OF THE APPROACHING CENTRAL CANADA FRONT. THIS FRONT
IS EXPECTED TO BECOME MORE ROBUST/STRONG WITH TIME THROUGH THE
NIGHT...AS IT'S PARENT SHORTWAVE STRENGTHENS/BECOMES MUCH SHARPER.
THE BAROCLINICITY TIGHTENS AND SUBSEQUENTLY THE PRESSURE GRADIENT
BUT WILL STILL REMAIN MOISTURE STARVED...ALTHOUGH WE WILL HAVE A
PERIOD OF SLIGHTLY BETTER RETURN SRLY WINDS OUT AHEAD OF IT. THE
RESULT OF ALL THIS JIBBERISH...WILL STILL BE JUST SMALL CHANCES
(ALBEIT BETTER) FOR SOME LIGHT RAIN SHOWERS APPROACHING THE
REGION. WILL GO WITH JUST 20-30% CHANCES.

HIGHS TODAY LIKELY A DEGREE OR TWO ABOVE MOS...DUE TO THE REALITY
OF LOWER SFC TD'S TODAY...IN THE LOWER TO MIDDLE 70S (COOLER
LAKESHORES). LOWS TONIGHT FROM THE LOWER 50S IN EASTERN UPPER TO
MAINLY THE MIDDLE AND UPPER 50S IN NRN LOWER.

&&

.SHORT TERM...(THURSDAY THROUGH FRIDAY NIGHT)
ISSUED AT 217 AM EDT WED JUN 17 2015

HIGH IMPACT WEATHER POTENTIAL: NONE.

PATTERN SYNOPSIS/ANTICIPATED EVOLUTION: NORTHERN CONUS ZONAL FLOW
PATTERN SET TO GET JUST A TOUCH AMPLIFIED AS CURRENT WESTERN CANADA
WAVE DIGS THROUGH THE NORTHERN LAKES/SOUTHERN CANADA ON THURSDAY.
PATTERN FLATTENS OUT ONCE AGAIN THEREAFTER...WITH NORTHERN MICHIGAN
REMAINING CENTERED BETWEEN BROAD SOUTH RIDGING AND THE ALL TOO
FAMILIAR COLD CORE GYRE ROTATING VICINITY NORTHERN HUDSON BAY/BAFFIN
ISLAND. ABOVE OFFERS LITTLE HOPE FOR ANY TRUE SUMMERTIME
WARMTH...BUT DOES SUPPORT PERIODIC RAIN CHANCES AS INDIVIDUAL WAVES
SWEEP OVERHEAD.

PRIMARY FORECAST CONCERNS/CHALLENGES: TEMPERATURE TRENDS THROUGHOUT
AND ADDRESSING PERIODIC SHOWER AND POSSIBLE THUNDERSTORM POTENTIAL.

DETAILS: BRIEF PATTERN AMPLIFICATION COMMENCES THURSDAY AS EARLIER
MENTIONED WAVE RACES ACROSS SOUTHERN CANADA AND THE NORTHERN LAKES.
ATTENDANT COLD FRONT WILL DROP STEADILY SOUTHEAST THROUGH THE
REGION...LIKELY CLEARING OUR AREA SOMETIME DURING THE AFTERNOON. ALL
GOOD DEEP LAYER DYNAMICS LOOK TO REMAIN JUST OFF TO OUR NORTH IN
VICINITY OF BETTER MID LEVEL FORCING. WITH THAT SAID...ENHANCED LOW
LEVEL CONVERGENCE WORKING OVER A DECENTLY MOIST ENVIRONMENT (PWAT
VALUES SURGE TO AOA 1.0 INCHES) SHOULD BE ENOUGH TO DRIVE AT LEAST A
BROKEN LINE OF SHOWERS THROUGH NORTHERN MICHIGAN. THUNDER CHANCES
LOOK MINIMAL...ALTHOUGH COULD BE JUST ENOUGH TIME FOR PRE-FRONTAL
WARMING TO KICK OFF A FEW CLAPS OF THUNDER OVER NORTHEAST LOWER
MICHIGAN.

UNLIKE MOST OTHER COLD FRONTS AROUND THESE PARTS...THIS ONE LOOKS TO
HAVE SOME QUICK AND SUBSTANTIAL CLEARING BEHIND IT...LEAVING BEHIND
MOSTLY CLEAR SKIES HEADING THROUGH THURSDAY NIGHT. COUPLE THAT WITH
A RATHER CHILLY MID JUNE AIRMASS (H8 TEMPS FALLING TO MID SINGLE
DIGIT LEVELS) AND QUICKLY SUBSIDING WINDS...AND THE STAGE IS SET FOR
ANOTHER RATHER CHILLY EARLY SUMMER NIGHT. NOTICED BOTH MET/MAV
STATISTICAL GUIDANCE HAS SOME OF OUR TRUE ICE BOX LOCATIONS DIPPING
INTO THE UPPER 30S. REALLY CAN'T ARGUE WITH SUCH GIVEN THE ABOVE SET-
UP. DRY WEATHER CONTINUES TO END THE WORK WEEK...WITH JUST SOME
INCREASING HIGH CLOUDS AS WE HEAD THROUGH FRIDAY AFTERNOON.

&&

.LONG TERM...(SATURDAY THROUGH TUESDAY)
ISSUED AT 217 AM EDT WED JUN 17 2015

AS EARLIER ALLUDED TO...PATTERN QUICKLY BECOMES ZONAL HEADING
INTO THIS WEEKEND. RATHER ROBUST NORTHERN LAKES/SOUTHERN CANADA
UPPER JET CORE...COLLOCATED WITH PASSING MID LEVEL WAVES AND
ARRIVAL OF DEEPER MOISTURE PLUME...LOOKS TO PROVIDE THE TRIGGER
FOR ADDITIONAL CHANCES FOR SHOWERS AND THUNDERSTORMS...BEGINNING
SATURDAY AND CONTINUING ON AND OFF INTO THE START OF NEXT WORK
WEEK. OF COURSE...TIMING OF BETTER DYNAMICS FAR FROM
CERTAIN...ALTHOUGH HAVE TO SAY GUIDANCE HAS REMAINED RATHER
STEADFAST PEGGING SATURDAY INTO SATURDAY EVENING FOR THE MOST
WIDESPREAD SHOWER/STORM ACTIVITY AS A PASSING COLD FRONT HELPS THE
CAUSE. REMNANTS OF TROPICAL STORM BILL STILL EXPECTED TO PASS WELL
TO OUR SOUTH...WHICH SHOULD PREVENT A SIGNIFICANT RAIN EVENT THIS
FAR NORTH. AS ALWAYS IN SUCH PATTERNS...TIMING OF PASSING WAVES
WILL LIKELY REMAIN ELUSIVE FOR ANOTHER FEW DAYS YET...AND SIMPLE
UNCERTAINTY FORCES A GENERIC MULTI-GUIDANCE BLEND APPROACH TO BE
TOO WET. SO...DESPITE MULTI-PERIOD MENTION OF SHOWERS AND
THUNDERSTORMS...BY NO MEANS EXPECT THIS ENTIRE PERIOD TO BE WET.

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z WEDNESDAY NIGHT)
ISSUED AT 217 AM EDT WED JUN 17 2015

...VFR...

HIGH PRESSURE WITH LIGHT/CALM WINDS SHIFTS EAST TODAY WITH A
LIGHT SOUTHERLY FLOW RESULTING IN LAKE BREEZES THIS AFTERNOON.
WINDS LIGHT AGAIN TONIGHT...AHEAD OF AN ADVANCING COLD FRONT THAT
WILL LIKELY BE MOISTURE STARVED. SOME CUMULUS DEVELOPING IN THE
CONVERGENCE OF THE LAKE BREEZES...BUT MORE THAN LIKELY NOT ENOUGH
TO FIRE OFF ANY SHOWERS. A BETTER...YET SMALL CHANCE FOR LIGHT
RAIN SHOWERS ARRIVES LATE TONIGHT JUST AHEAD OF A MOISTURE-LIMITED
COLD FRONT. WINDS BEHIND THIS FRONT WILL BE OUT OF THE NW AND A
BIT GUSTY FOR THURSDAY AFTERNOON/EVENING.

&&

.MARINE...
ISSUED AT 217 AM EDT WED JUN 17 2015

HIGH PRESSURE OVERHEAD SHIFTS EAST TODAY...WITH A LOOSE PRESSURE
GRADIENT CONTINUING TO RESULT IN LIGHT WINDS WITH AFTERNOON LAKE
BREEZES. MAYBE A FEW SPRINKLES TODAY...MAINLY ACROSS EASTERN UPPER
MICHIGAN. AN APPROACHING COLD FRONT LATE TONIGHT INTO THURSDAY
WILL BRING A BETTER...YET SMALL CHANCE FOR LIGHT RAIN SHOWERS.
WINDS BEHIND THIS FRONT WILL BE OUT OF THE NW AND A BIT GUSTY FOR
THURSDAY AFTERNOON/EVENING. HIGH PRESSURE AND LIGHT WINDS COME
RIGHT BACK IN FOR THURSDAY NIGHT INTO FRIDAY.

&&

.APX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LH...NONE.
LM...NONE.
LS...NONE.
&&

NEAR TERM...SMD
SHORT TERM...MSB
LONG TERM...MSB
AVIATION...SMD
MARINE...SMD
Hazardous weather outlook, Jun 17, 3:07 AM EDT, 1 hour 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GAYLORD MI
307 AM EDT WED JUN 17 2015

LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-
042-180715-
STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI-
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-CHIPPEWA-
MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM-
OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD-
OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-
GLADWIN-ARENAC-
307 AM EDT WED JUN 17 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN...
EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE
MICHIGAN...LAKE HURON AND LAKE SUPERIOR.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THERE IS A SLIGHT CHANCE FOR A FEW THUNDERSTORMS OVER PARTS OF
NORTHERN LOWER MICHIGAN THURSDAY. SEVERE STORMS ARE NOT
ANTICIPATED.

THUNDERSTORMS ARE POSSIBLE AGAIN SATURDAY AND SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

FOR MORE INFORMATION VISIT WEATHER.GOV/GAYLORD.

SMD

The office that day

Everything else NWS Gaylord, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 17, 10:19 AM EDTRiver Flood WarningAPXWexford13 hr

Nearby

River Flood Warnings in Michigan, 2015Every river flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.